I’m fully aware of your position on Dutasteride as an unapproved hairloss treatment, however, I wanted to ask if you knew anything regarding Dutasteride increasing a recession of the hairline. I was prescribed Avodart off-label for a DHT-inhibitor for my hairloss (which is only at the hairline/temples) and have since seen no results other than a progression in my receding hairline.
I’ve read many hairloss forums/blogs where those taking Dutasteride have reported and increase in loss at the hairline. I’m aware that a 0.5 mg dose of Avodart decreses scalp DHT 16% more than a 1mg dose of Finasteride (54% versus 38%, respectively), yet increases scalp testosterone 104% while Finasteride only increases testosterone 24%.
Could Avodart’s dramatic increase in scalp testosterone be harming hairlines? Is there any reason why many people’s claims could hold true – that Dutasteride is bad for hairlines? Or, should one continue with Avodart for several months to hold out for the possibility of regrowing what is “shed” or lost from taking it?
Thank you for your food for thought. While it is interesting that you noted this, without data from the pending FDA study, there is no way to have real answers to your questions. You should take any claims made on the internet with a grain of salt, particularly when the information comes from various forums (where it unfortunately seems that many members like to play doctor).